Oklahoma, 2006Hail and Damaging Winds in Oklahoma, July 10, 2006
July 10, 2006 · NWS OUN · 25 events in 13 counties and zones
18 thunderstorm wind, 4 hail, 3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $313,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 9:40 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 10, 9:40 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT MON JUL 10 2006
...CORRECTED...
.UPDATE...
WILL MAKE SOME ADJUSTMENTS TO THE WEATHER AND POPS FOR THIS UPDATE.
WE ARE PREFERRING THE RUC OUTPUT FOR THE SHORT TERM...AS IT BEST
LINES UP WITH THE CURRENT RADAR AND OBSERVATIONS. GFS SEEMS TO
HAVE SOME CONVECTIVE FEEDBACK...AND THE NAM DEVELOPS AN MCS OVER
THE NEXT FEW HOURS...WHICH WE ARE NOT BUYING INTO.
THE LATEST RUC INDICATES THAT CURRENT ACTIVITY OVER NW OK WILL
CONTINUE TO DISSIPATE...AND REDEVELOPMENT SHOULD OCCUR OVER THE TX
PANHANDLE DURING THE MIDDAY TO EARLY AFTERNOON HOURS. BASED ON
THIS...WE SHIFTED THE LIKELY POPS TO NW OK...WITH CHANCE ACROSS NRN
AND CENTRAL OK AND WRN NORTH TX.
MAY ALSO NEED TO DO SOME TEMP ADJUSTMENTS...BUT WILL HOLD OFF FOR
NOW UNTIL IT BECOMES CLEARER WHAT THE CLOUD COVER OVER NRN AND
NWRN OK IS GOING TO DO.
&&
.PREV DISCUSSION... (ISSUED 312 AM CDT MON JUL 10 2006)
DISCUSSION...
SHWRS/TSTMS CONT TO DEVELOP AND MOVE ACROSS THE FA AGAIN EARLY THIS
MORNING. THIS ACTIVITY WAS DEVELOPING OVR THE AREA DUE TO AN UPR
LOW. THIS SLOW MOVING UPR SYSTEM WILL BEGIN TO MOVE INTO THE CENTRAL
PLAINS TODAY. A FRONT WILL ALSO DRIFT SOUTH TOWARDS THE OK-KS BORDER
TODAY. THIS FRONT ALONG WITH ANY OUTFLOW BOUNDARIES FROM THE
OVERNIGHT CONVECTION COULD BE FOCUS FOR TSTM DEVELOPMENT TODAY.
SHWRS/TSTMS WILL BE POSSIBLE TODAY AND TONIGHT AS THE UPR LOW CONT
TO INFLUENCE THE AREA. SFC HEATING WILL ALSO AID IN THE DEVELOPMENT
OF CONVECTION TODAY DUE TO THE MOIST WEAKLY CAPPED ATMOSPHERE OVR
THE FA. THE UPR LOW WILL CONT TO MOVE EAST TUES WITH THE BEST
OPPORTUNITY FOR RAIN ENDING DURING THE DAY. HOWEVER...
SHWRS/TSTMS WILL CONT TO BE POSSIBLE TUES NITE/WEDNESDAY... MAINLY
ACROSS NORTHERN OK. MODELS SHOWING DISTURBANCES MOVING THRU THE
WESTERLY FLOW ALOFT WHICH COULD CAUSE SOME SHWRS/TSTMS TO DEVELOP
AND MOVE ACROSS THE FA TUES NITE/WED. RAIN CHANCES WILL END WED AS
UPR RIDGE BUILDS OVR THE AREA AND BECOMES THE DOMINANT FEATURE INTO
THE WEEKEND. WITH UPR RIDGE OVR THE REGION... AREA WILL SEE A RETURN
TO HOT AND DRY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 94 72 95 73 / 50 50 20 10
HOBART OK 96 72 98 73 / 40 40 10 10
WICHITA FALLS TX 99 74 99 74 / 20 20 10 10
GAGE OK 91 69 96 71 / 60 40 20 20
PONCA CITY OK 88 71 94 73 / 70 60 40 20
DURANT OK 96 74 96 74 / 20 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
05/22
Hazardous weather outlook, Jul 10, 10:55 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 10 2006
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THE CHANCE FOR SEVERE WEATHER IS VERY LOW THROUGH TONIGHT.
DISCUSSION...
DURING THE EARLY TO MID AFTERNOON...HEATING AND AN UPPER AIR
DISTURBANCE WILL COMBINE TO PRODUCE THUNDERSTORM DEVELOPMENT.
INITIAL DEVELOPMENT IS EXPECTED TO BE IN THE TEXAS PANHANDLE INTO
FAR WESTERN OKLAHOMA...WITH ACTIVITY SPREADING NORTHEAST. A FEW OF
THE THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS AND
MARGINALLY SEVERE HAIL THE MAIN THREATS. WIND GUSTS TO 60 MPH AND
HAIL TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THE STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY...ESPECIALLY ACROSS
NORTHERN OKLAHOMA. AN UPPER RIDGE WILL BUILD OVER THE SOUTHERN
PLAINS BY MID WEEK...BRINGING WARMER AND DRIER WEATHER.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM TUESDAY.
05In the hours before
Special weather statement, Jul 10, 12:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CDT MON JUL 10 2006
OKZ027-039-101930-
GRADY OK-STEPHENS OK-
157 PM CDT MON JUL 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND STEPHENS COUNTIES.
STRONG THUNDERSTORMS WERE LOCATED NEAR DUNCAN AND MARLOW...TO NEAR
RUSH SPRINGS AT 157 PM CDT...MOVING NORTHEAST AT 10 MPH. THESE
STORMS WILL PRODUCE VERY HEAVY RAINFALL AND WIND GUSTS TO NEAR 40
MPH.
Special weather statement, Jul 10, 1:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT MON JUL 10 2006
OKZ032-102000-
HUGHES OK-
229 PM CDT MON JUL 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER WETUMKA AT 229 PM CDT...MOVING
EAST AT 15 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAINFALL AND WIND
GUSTS TO NEAR 40 MPH.
Event by event
18 thunderstorm wind, 4 hail, 3 lightning. Local standard time, as filed.
Lightning, McClain
- When
- July 10, 1:30 PM CST
- Where
- McClain County, Newcastle
- Property damage
- $18,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
A lightning strike damaged a home on Main Street. There were three separate holes in the roof found in the roof. A fire ignited by the lightning also damaged the home.
Thunderstorm Wind, Cleveland
- When
- July 10, 2:10 PM CST
- Where
- Cleveland County, 4 mi NE of Moore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.367, -97.450
Wind gust was reported at the intersection of Sooner Road and 89th Street.
Thunderstorm Wind, McClain
- When
- July 10, 2:10 PM CST
- Where
- McClain County, 2 mi E of Goldsby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.150, -97.450
Thunderstorm Wind, Cleveland
- When
- July 10, 2:12 PM CST
- Where
- Cleveland County, 4 mi NW of Norman
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.250, -97.500
Thunderstorm Wind, Cleveland
- When
- July 10, 2:14 PM CST
- Where
- Cleveland County, 1 mi N of Norman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.233, -97.450
A six inch diameter cottonwood tree limb was downed.
Thunderstorm Wind, Cleveland
- When
- July 10, 2:15 PM CST
- Where
- Cleveland County, Noble
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.133, -97.400
A tree limb, approximately six inches in diameter, was downed.
Thunderstorm Wind, Oklahoma
- When
- July 10, 2:30 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.483, -97.533
The roof was peeled away and lines ruptured at a business that contained commercial refrigeration units on the southeast side of the city. The building was evacuated due to a cloud being seen and ammonia vapors smelled. One person was injured. Power lines were also downed.
Thunderstorm Wind, Pottawatomie
- When
- July 10, 2:40 PM CST
- Where
- Pottawatomie County, 11 mi W of Tecumseh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.250, -97.133
Tree limbs, two inches in diameter, were downed.
Thunderstorm Wind, Murray
- When
- July 10, 2:40 PM CST
- Where
- Murray County, Dougherty
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.400, -97.050
Thunderstorm Wind, Lincoln
- When
- July 10, 2:50 PM CST
- Where
- Lincoln County, 2 mi W of Stroud
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.750, -96.700
Thunderstorm Wind, Lincoln
- When
- July 10, 2:55 PM CST
- Where
- Lincoln County, Stroud
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.750, -96.667
Two inch diameter tree limbs were downed. An awning at a business was also blown down.
Thunderstorm Wind, Pottawatomie
- When
- July 10, 3:00 PM CST
- Where
- Pottawatomie County, 3 mi NNW of Shawnee
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.367, -96.933
Wind gust was measured by the Oklahoma mesonet.
Thunderstorm Wind, Pottawatomie
- When
- July 10, 3:10 PM CST
- Where
- Pottawatomie County, Tecumseh
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.250, -96.933
Power lines were downed, along with three to four inch diameter tree limbs.
Hail, Payne
- When
- July 10, 3:27 PM CST
- Where
- Payne County, Stillwater
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.117, -97.067
Hail, Pontotoc
- When
- July 10, 4:00 PM CST
- Where
- Pontotoc County, 1 mi NE of Ada
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.783, -96.650
Lightning, Cleveland
- When
- July 10, 4:00 PM CST
- Where
- Cleveland County, Norman
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
A lightning strike on the east side of town caused a fire in a home that destroyed the roof and attic. The second floor also sustained significant damage.
Thunderstorm Wind, Noble
- When
- July 10, 4:30 PM CST
- Where
- Noble County, 8 mi NNW of Perry
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -97.333
Cars were blown off Interstate 35 near mile marker 194 and Highway 412.
Thunderstorm Wind, Kingfisher
- When
- July 10, 5:25 PM CST
- Where
- Kingfisher County, 2 mi NE of Kingfisher
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.867, -97.900
Wind gust was measured by the Oklahoma mesonet.
Thunderstorm Wind, Canadian
- When
- July 10, 5:55 PM CST
- Where
- Canadian County, 4 mi W of Yukon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.500, -97.817
Two tractor-trailers were blown over near Interstate 40 and Cimarron Road.
Hail, Garfield
- When
- July 10, 6:22 PM CST
- Where
- Garfield County, Drummond
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.300, -98.033
Hail, Garfield
- When
- July 10, 6:37 PM CST
- Where
- Garfield County, Vance Afb
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.333, -97.900
Thunderstorm Wind, Major
- When
- July 10, 7:00 PM CST
- Where
- Major County, 1 mi SSW of Orienta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 36.333, -98.483
Lightning, Cleveland
- When
- July 10, 7:00 PM CST
- Where
- Cleveland County, Norman
- Property damage
- $110,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
A lightning strike caused a fire in a large, approximately 3000 square foot, home on the west side of town. Heavy fire damage was sustained to the roof and attic. Heavy smoke damage also occurred to the second floor of the home.
Thunderstorm Wind, Kingfisher
- When
- July 10, 7:15 PM CST
- Where
- Kingfisher County, 2 mi NE of Kingfisher
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.867, -97.900
Wind gust was measured by the Oklahoma mesonet.
Thunderstorm Wind, Kingfisher
- When
- July 10, 7:20 PM CST
- Where
- Kingfisher County, Hennessey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.100, -97.900
A barn was destroyed. Two horses were killed due to the flying debris of the barn. The debris was observed along a path north of the barn up to 1.5 miles away.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10, 2006$12 million · F1 · 6 events
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
- Marine Thunderstorm Winds in Lake Erie, July 10, 20068 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523637, 5523617, 5523618, 5523619, 5523620, 5523621, 5523693, 5523622, 5523623, 5523624, 5523625, 5523626, 5523627, 5523628, 5523629, 5523695, 5523630, 5523631, 5523694, 5523632, 5523633, 5523634, 5523696, 5523635, 5523636.